Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Buffalo, NY

June 12, 2014Genesee County, Wyoming County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 12, 2014, 8:24 PM EDT for Genesee County, Wyoming County, New York. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 8:24 PM EDT (00:24 UTC)
Expired
Jun 13, 2014, 12:45 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Genesee County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 30 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:22 PM EDTFLASH FLOODDarien, NYROUTE 77 AT ERIE STREET IS CLOSED DUE TO FLOODING UNTIL FURTHER NOTICE
Jun 12, 9:25 PM EDTFLASH FLOODDarien, NYROUTE 20 CLOSED BETWEEN COLBY ROAD AND ROUTE 238 DUE TO HEAVY FLOODING UNTIL FURTHER NOTICE
Jun 12, 10:00 PM EDTFLASH FLOOD3 Wnw Bennington, NYGETMAN RD WASHED OUT.
Jun 12, 10:00 PM EDTFLASH FLOODBennington, NYSEVERAL ROADS FLOODED IN THE TOWN OF BENNINGTON... SOME RESIDENTS BEING EVACUATED BY FIRE DEPT PERSONNEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WGUS51 KBUF 130024
FFWBUF
NYC037-121-130445-
/O.NEW.KBUF.FF.W.0008.140613T0024Z-140613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GENESEE COUNTY IN WESTERN NEW YORK...
  NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK...

* UNTIL 1245 AM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A NARROW BAND OF TORRENTIAL RAINFALL FROM A PERSISTENT AREA OF     
  THUNDERSTORMS. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS      
  FALLEN IN A SMALL AREA IN THE TOWNS OF BENNINGTON...DARIEN...AND   
  ALEXANDER. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE LOCALLY 
  THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. NEVER DRIVE THROUGH FLOODED ROADS... 
TURN AROUND DONT DROWN!

&&

LAT...LON 4279 7848 4285 7848 4304 7829 4300 7812
      4279 7839 4278 7846

$$

HITCHCOCK
2 follow-up statements
347 
WGUS71 KBUF 130136
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
936 PM EDT THU JUN 12 2014

NYC037-121-130445-
/O.CON.KBUF.FF.W.0008.000000T0000Z-140613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE NY-WYOMING NY-
936 PM EDT THU JUN 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHWESTERN WYOMING AND SOUTHWESTERN GENESEE COUNTIES...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY 
RAINFALL ACROSS NORTHWEST WYOMING AND SOUTHWEST GENESEE COUNTIES. 
RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN LOCALLY. 
ADDITIONAL AMOUNTS OF A QUARTER INCH TO AN INCH ARE POSSIBLE THROUGH 
LATE EVENING AS SOMEWHAT LIGHTER RAINFALL CONTINUES TO CROSS THE 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARIEN... 
ALEXANDER...AND BENNINGTON. LOCAL OFFICIALS REPORT FLASH FLOODING IN 
THE AREA WITH SEVERAL ROAD CLOSURES INCLUDING ROUTE 77 AND ROUTE 20. 
FLASH FLOODING IS LIKELY ALONG SMALL STREAMS INCLUDING MURDER 
CREEK...ELEVENMILE CREEK...AND CROOKED CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. NEVER DRIVE THROUGH FLOODED ROADS... 
TURN AROUND DONT DROWN!

&&

LAT...LON 4279 7848 4285 7848 4304 7829 4300 7812
      4279 7839 4278 7846

$$

HITCHCOCK
082 
WGUS71 KBUF 130447
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 AM EDT FRI JUN 13 2014

NYC037-121-130457-
/O.EXP.KBUF.FF.W.0008.000000T0000Z-140613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE NY-WYOMING NY-
1247 AM EDT FRI JUN 13 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN WYOMING AND
SOUTHWESTERN GENESEE COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. 
RUNOFF FROM THE HEAVY RAINS WILL CAUSE SOME SLOWER RESPONDING CREEKS 
TO CONTINUE TO RISE. PLEASE REFER TO THE AREAL FLOOD WARNING FOR THE 
LATEST INFORMATION ON THE FLOODING.

LAT...LON 4279 7848 4285 7848 4304 7829 4300 7812
      4279 7839 4278 7846

$$

APFFEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:10 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 12, 8:10 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
810 PM EDT THU JUN 12 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL SLOWLY MOVE FROM THE CENTRAL GREAT
LAKES TO NEAR JAMES BAY BY FRIDAY EVENING. SEVERAL PERIODS OF
SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THIS LOW THROUGH
FRIDAY EVENING BEFORE A COLD FRONT SWEEPS ACROSS THE STATE...
ENDING BOTH THE THREAT OF PRECIPITATION AND ALSO LOWERING THE
HUMIDITY. HIGH PRESSURE WILL THEN BRING A DELIGHTFUL WEEKEND TO
THE EASTERN GREAT LAKES REGION.

&&

.NEAR TERM /THROUGH FRIDAY/...
RADAR IMAGERY THIS EVENING SHOWING A RELATIVELY NARROW BUT
PERSISTENT BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS WESTERN
NY IN ASSOCIATION WITH A BAND OF LOW LEVEL CONVERGENCE. THIS WILL
VERY SLOWLY DRIFT EAST TOWARDS THE GENESEE VALLEY OVER THE NEXT 4-6
HOURS. GIVEN THE SLOW MOVING NATURE OF THE BAND AND INDIVIDUAL CELLS
TRAINING ALONG IT...THERE IS THE POTENTIAL FOR SIGNIFICANT LOCAL
RAINFALL AND FLOODING WITH THIS. ELSEWHERE IT WILL REMAIN DRY IN
MOST AREAS THROUGH THE EVENING WITH JUST A FEW LIGHTER SHOWERS
ACROSS THE TUG HILL/WESTERN ADIRONDACKS DRIFTING NORTHEAST AWAY FROM
THE REGION.

LATE TONIGHT EXPECT THE BAND OF SHOWERS AND STORMS ACROSS WESTERN NY
TO SLOWLY WEAKEN AS THEY DRIFT TOWARDS THE WESTERN FINGER LAKES WITH
THE FORECAST WEAKENING OF LOW LEVEL CONVERGENCE. A SECONDARY AREA OF
SHOWERS AND EMBEDDED STORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL NY
AND LIFT NORTH INTO THE EASTERN LAKE ONTARIO REGION BY FRIDAY
MORNING AS A VORTICITY MAXIMA AND LOW LEVEL JET PERSIST IN THAT
REGION. THIS AREA OF RAIN WILL PERSIST THROUGH MUCH OF FRIDAY AS THE
SLOW MOVING FORCING REMAINS IN THE VICINITY. THERE WILL CONTINUE TO
BE A LOCAL HEAVY RAIN RISK OF TRAINING STORMS DEVELOP GIVEN HIGH
PWAT ENVIRONMENT. FARTHER WEST...EXPECT COVERAGE TO RAIN SHOWERS TO
BE MUCH MORE SPARSE WITH DAYTIME HEATING ALLOWING A FEW SHOWERS AND
ISOLATED STORMS TO DEVELOP ALONG THE ACTUAL SURFACE COLD FRONT AND
ALSO ALONG ANY LAKE BREEZE CONVERGENCE ZONES WHICH DEVELOP.

TEMPERATURES WILL REMAIN ON THE WARM AND MUGGY SIDE TONIGHT GIVEN
THE CLOUD COVER AND LOW LEVEL MOISTURE. IT WILL REMAIN MUGGY ON
FRIDAY WITH HIGHS IN THE MID TO UPPER 70S IN MOST AREAS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A COLD FRONT WILL BE IN THE PROCESS OF TRACKING ACROSS THE FORECAST
AREA AS WE OPEN THE WEEKEND FRIDAY EVENING...CLEARING THE EASTERN
EDGE OF THE AREA BY MIDNIGHT. IN ITS WAKE MUCH COOLER AND DRIER AIR
WILL ADVECT ACROSS WESTERN AND NORTH-CENTRAL NEW YORK...DROPPING
TEMPERATURES INTO THE UPPER 40S TO LOWER 50S...WITH SLIGHTLY COOLER
READINGS ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND NORTH
COUNTRY.

EXPECT ABUNDANT SUNSHINE THIS WEEKEND AS HIGH PRESSURE BUILDS ACROSS
THE LOWER GREAT LAKES. NORTHWESTERLY FLOW ON THE LEADING EDGE OF
THIS HIGH WILL ENSURE A SUPPLY OF COOL DRY CANADIAN AIR THAT WILL
YIELD A SINGULARLY PLEASANT DAY WITH HIGHS IN THE LOWER 70S. AS THE
HIGH MOVES OVERHEAD SATURDAY NIGHT...CLEAR SKIES...DRY AIR...AND
LIGHT WINDS WILL GENERATE IDEAL CONDITIONS FOR RADIATIONAL
COOLING...ALLOWING FOR TEMPERATURES TO DROP INTO THE 40S ACROSS MUCH
OF THE FORECAST AREA WITH THE ONLY 50S BEING FOUND NEAR THE LAKE
SHORES. IN ADDITION...PATCHY FOG WILL BE LIKELY IN THE RIVER VALLEYS
OF THE SOUTHERN TIER.

THE FAIR WEATHER WILL CONTINUE THROUGH SUNDAY NIGHT WITH THE NOTABLE
DIFFERENCE BEING A SUBSTANTIAL WARMUP AS THE SURFACE HIGH MOVES TO
THE EAST COAST AND SOUTHERLY FLOW DEVELOPS ACROSS THE AREA.
TEMPERATURES WILL WARM BACK TOWARDS THE 80 DEGREE MARK SUNDAY WHILE BY
SUNDAY NIGHT WE WILL LIKELY BE RUNNING A FULL 15 DEGREES WARMER THAN
SATURDAY NIGHT AS UPPER LEVEL RIDGING CRESTS OVERHEAD AND LOWS ONLY
BOTTOM OUT IN THE LOW TO MID 60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FIRST HALF OF THE COMING WEEK WILL BE CHARACTERIZED BY MORE
WARM...MOIST...AND UNSETTLED WEATHER AS SOUTHERLY RETURN FLOW WILL
SEND GULF MOISTURE SURGING ACROSS THE EASTERN UNITED STATES. A
SERIES OF DISTURBANCES WORKING THEIR WAY ACROSS THE TOP OF FLAT
RIDGING OVER THE SOUTHERN U.S. WILL LIKELY WORK TO ENHANCE DIURNAL
CONVECTION THROUGH THE PERIOD.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A SLOW MOVING BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS
WESTERN NY THIS EVENING WILL SLOWLY WORK ITS WAY EAST TOWARDS THE
GENESEE VALLEY OVER THE NEXT 3-5 HOURS AND CONTINUE TO PRODUCE AREAS
OF MVFR WITH LOCAL/BRIEF IFR. THIS SHOULD EVENTUALLY WEAKEN
OVERNIGHT...WITH ADDITIONAL SHOWERS AND SCATTERED STORMS POSSIBLY
DEVELOPING LATE TONIGHT ACROSS CENTRAL NY THEN SPREADING INTO THE
EASTERN LAKE ONTARIO REGION EARLY FRIDAY IN ASSOCIATION WITH
INCREASING CONVERGENCE ALONG AN ADVANCING PRE-FRONTAL TROUGH AND LOW
LEVEL JET. THIS TOO WILL PRODUCE AREAS OF MVFR WITH BRIEF IFR.

OUTSIDE OF THE SHOWERS AND STORMS...LOW STRATUS WILL PRODUCE SOME
MVFR CIGS THIS EVENING ACROSS THE HIGHER TERRAIN OF THE INTERIOR
SOUTHERN TIER AND FINGER LAKES. THIS MAY EXPAND AND LOWER LATER
TONIGHT WITH MVFR MOVING INTO THE NIAGARA FRONTIER AND CIGS BECOMING
IFR ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND WESTERN
FINGER LAKES. THESE LOWER CIGS WILL GRADUALLY IMPROVE TO VFR ON
FRIDAY...FIRST ACROSS THE LOWER ELEVATIONS AND LAST ACROSS HIGHER
TERRAIN.

THE SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ACROSS CENTRAL
NY AND THE NORTH COUNTRY FOR MUCH OF FRIDAY WITH PERIODS OF MVFR AND
BRIEF IFR. FARTHER WEST...A FEW WIDELY SCATTERED SHOWERS OR ISOLATED
THUNDERSTORMS WILL DEVELOP ALONG THE ACTUAL SURFACE COLD FRONT AND
ALSO ALONG ANY LAKE BREEZE BOUNDARIES WHICH DEVELOP...BUT COVERAGE
SHOULD BE MUCH LOWER THAN FARTHER EAST.

OUTLOOK...
SATURDAY THROUGH SUNDAY...VFR.
MONDAY AND TUESDAY...MAINLY VFR WITH SCATTERED SHOWERS AND
THUNDERSTORMS AND ASSOCIATED BRIEF MVFR/IFR.

&&

.MARINE...
SOUTHERLY WINDS TONIGHT WILL AVERAGE 10 TO 15 KNOTS ON THE LAKES. A
COLD FRONT WILL CROSS THE LAKES FRIDAY AND FRIDAY EVENING. BEHIND
THE FRONT...WINDS WILL VEER AROUND TO WESTERLY. THERE WILL BE SOME
RISE TO THE WAVES ON THE LAKES FRIDAY NIGHT AND EARLY SATURDAY
MORNING...BUT THESE WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT
CRITERIA. HIGH PRESSURE WILL BUILD ACROSS THE LAKES FOR THE WEEKEND
WITH FINE BOATING CONDITIONS RETURNING TO THE LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...HITCHCOCK
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...TMA
Hazardous weather outlook, Jun 12, 4:42 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
442 AM EDT THU JUN 12 2014

NYZ001>003-010>013-019>021-085-130845-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
442 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE REGION WILL REMAIN IN A WARM AND HUMID AIR MASS. THIS MAY
PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS...AND POSSIBLY
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-130845-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
442 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE REGION WILL REMAIN IN A WARM AND HUMID AIR MASS. THIS MAY
PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS...AND POSSIBLY
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE REGION WILL REMAIN IN A WARM AND HUMID AIR MASS ON FRIDAY. THIS MAY
PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS...AND POSSIBLY
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
442 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 12, 5:11 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
511 PM EDT THU JUN 12 2014

NYZ001-002-010-019-020-085-122230-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-NIAGARA NY-ORLEANS NY-
511 PM EDT THU JUN 12 2014

...LINE OF THUNDERSTORMS MOVING INTO WESTERN NY...

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
  WEST OF BUFFALO TO 7 MILES EAST OF CLYMER...AND MOVING NORTHEAST
  AT 30 MPH.

THIS BROKEN LINE OF THUNDERSTORMS WILL MOVE INTO MUCH OF THE FAR
WESTERN END OF THE STATE INCLUDING THE BUFFALO METRO AREA THROUGH
EARLY EVENING.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
HEAVY RAIN WILL RESULT IN A SLOWING OF THE AFTERNOON COMMUTE ONCE
THIS LINE OF STORMS MOVES INTO THE AREA.

LAT...LON 4227 7977 4242 7946 4250 7936 4256 7916
      4270 7905 4278 7886 4294 7892 4300 7903
      4306 7901 4308 7908 4316 7906 4325 7890
      4337 7847 4338 7809 4313 7848 4259 7867
      4200 7924 4199 7976

HITCHCOCK
Special weather statement, Jun 12, 7:03 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT THU JUN 12 2014

NYZ001-002-010>012-019-020-085-130030-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
703 PM EDT THU JUN 12 2014

...LINE OF THUNDERSTORMS SLOWLY CROSSING WESTERN NY...

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALBION TO
  FREWSBURG...AND MOVING NORTHEAST AT 30 MPH. THIS LINE OF STORMS
  WILL IMPACT AREAS FROM JAMESTOWN...BUFFALO AND MEDINA AND ALSO
  SPREAD SLOWLY EAST INTO ALBION...BATAVIA...AND ELLICOTTVILLE
  THROUGH 8 PM.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS IN
SOME LOCATIONS WITH LOCAL RAINFALL AMOUNTS OF OVER AN INCH IN A
SHORT PERIOD OF TIME.

LAT...LON 4252 7932 4256 7916 4270 7905 4278 7886
      4295 7892 4338 7852 4338 7800 4276 7808
      4199 7890 4200 7976

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:35 PM EDTFlash Flood WarningBUFCattaraugus5 hr
Jun 13, 12:46 AM EDTAreal Flood WarningBUFErie, Genesee4 hr
Jun 13, 4:31 AM EDTSmall Craft AdvisoryBUF39 hr
Jun 13, 3:25 PM EDTSpecial Weather StatementBUFOntario, Wayne80 min
Jun 13, 3:48 PM EDTSpecial Weather StatementBUFCayuga57 min
Jun 13, 4:17 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego43 min
Jun 13, 5:00 PM EDTSpecial Weather StatementBUFOswego60 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.